Comparative Statics by Adaptative Dynamics and the Correspondence Principle
This paper formalizes the relation between comparative statics and the out-of-equilibrium explanation for how a system evolves after a change in parameters. The paper has two main results. First, an increase in an exogenous parameter sets o learning dynamics that involve larger values of the endogenous variables. Second, equilibrium selections that are not monotone increasing in the exogenous variables must be predicting unstable equilibria. Moreover, under some conditions monotone comparative statics and stability are equivalent.
|Date of creation:||Dec 1999|
|Date of revision:|
|Contact details of provider:|| Postal: Constituyente 1502, 6to piso, CP 11200, Montevideo|
Phone: (598) 2410-6449
Fax: (598) 2410-6450
Web page: http://www.fcs.edu.uy/subcategoria.php?SubCatId=48&CatId=53
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Echenique, Federico & Sabarwal, Tarun, 2003. "Strong comparative statics of equilibria," Games and Economic Behavior, Elsevier, vol. 42(2), pages 307-314, February.
- Athey, S, 1996. "Comparative Statics under Uncertainty : Single Crossing Properties and Log-Supermodularity," Working papers 96-22, Massachusetts Institute of Technology (MIT), Department of Economics.
- Milgrom, Paul R & Qian, Yingyi & Roberts, John, 1991. "Complementarities, Momentum, and the Evolution of Modern Manufacturing," American Economic Review, American Economic Association, vol. 81(2), pages 84-88, May.
- Donald A. Walker (ed.), 2000. "Equilibrium," Books, Edward Elgar Publishing, volume 0, number 1585.
- Villas-Boas, J. Miguel, 1997. "Comparative Statics of Fixed Points," Journal of Economic Theory, Elsevier, vol. 73(1), pages 183-198, March.
- Milgrom, Paul & Roberts, John, 1990. "Rationalizability, Learning, and Equilibrium in Games with Strategic Complementarities," Econometrica, Econometric Society, vol. 58(6), pages 1255-77, November.
- Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, number 9780195102680, May.
- Russell Cooper & Andrew John, 1988. "Coordinating Coordination Failures in Keynesian Models," The Quarterly Journal of Economics, Oxford University Press, vol. 103(3), pages 441-463.
- Magill, Michael J P & Scheinkman, Jose A, 1979. "Stability of Regular Equilibria and the Correspondence Principle for Symmetric Variational Problems," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 20(2), pages 297-315, June.
- Zhou Lin, 1994. "The Set of Nash Equilibria of a Supermodular Game Is a Complete Lattice," Games and Economic Behavior, Elsevier, vol. 7(2), pages 295-300, September.
- Vives, Xavier, 1990.
"Nash equilibrium with strategic complementarities,"
Journal of Mathematical Economics,
Elsevier, vol. 19(3), pages 305-321.
- Tatsuo Hatta, 1980. "Structure of the Correspondence Principle at an Extremum Point," Review of Economic Studies, Oxford University Press, vol. 47(5), pages 987-997.
- Milgrom, Paul & Shannon, Chris, 1994.
"Monotone Comparative Statics,"
Econometric Society, vol. 62(1), pages 157-80, January.
- Lippman, Steven A. & Mamer, John W. & McCardle, Kevin F., 1987. "Comparative statics in non-cooperative games via transfinitely iterated play," Journal of Economic Theory, Elsevier, vol. 41(2), pages 288-303, April.
- Milgrom, Paul & Roberts, John, 1994. "Comparing Equilibria," American Economic Review, American Economic Association, vol. 84(3), pages 441-59, June.
- W. A. Brock, 1977. "Applications of Recent Results on the Asymptotic Stability of Optimal Control to the Problem of Comparing Long Run Equilibria," Discussion Papers 274, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Ausubel, Lawrence M & Deneckere, Raymond J, 1993. "A Generalized Theorem of the Maximum," Economic Theory, Springer, vol. 3(1), pages 99-107, January.
When requesting a correction, please mention this item's handle: RePEc:ude:wpaper:2099. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Irene Musio)or (Héctor Pastori)
If references are entirely missing, you can add them using this form.